Alert archive / Florida / Tornado Warnings in 2007
Tornado Warning 23, NWS Jacksonville, FL
NWS Jacksonville, FL issued this tornado warning at Jul 22, 2007, 12:54 PM EDT for Flagler County, Florida. It was in force for 36 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 22, 2007, 12:54 PM EDT (16:54 UTC)
- Expired
- Jul 22, 2007, 1:30 PM EDT
- In force
- 36 min
- Issued by
- NWS Jacksonville, FL
- Area
- Counties, with a storm outline in the text
County Flagler County, FL
The radar
The Jacksonville radar (KJAX), 122 km from the middle of the area, began a volume at 16:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 22, 12:54 PM EDT | TORNADO | Flagler Beach, FL | WATER SPOUT MOVED ONSHORE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 4.9 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1581 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 761 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -35 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS52 KJAX 221656 TORJAX FLC035-221730- /O.NEW.KJAX.TO.W.0023.070722T1654Z-070722T1730Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 1254 PM EDT SUN JUL 22 2007 THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A * TORNADO WARNING FOR... EASTERN FLAGLER COUNTY IN NORTHEAST FLORIDA * UNTIL 130 PM EDT * AT 1248 PM EDT...SPOOTERS REPORTED A WATERSPOUT NEAR THE FLAGLER BEACH PIER APPROACHING THE BEACH.THE PIER IS BEING EVACUATED. WATER SPOUTS MAY MOVE A SHORT DISTANCE INLAND OFF THE BEACH OVER TEH NEXT 30 MINUTES. LAT...LON 2949 8100 2960 8115 2957 8122 2943 8117 $$ SANDRIK
4 follow-up statements
000 WWUS52 KJAX 221659 SVSJAX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 1258 PM EDT SUN JUL 22 2007 FLC035-221730- /O.CON.KJAX.TO.W.0023.000000T0000Z-070722T1730Z/ FLAGLER FL- 1258 PM EDT SUN JUL 22 2007 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 130 PM EDT FOR EASTERN FLAGLER COUNTY... AT 1254 PM EDT...A TORNADO WAS REPORTED IN FLAGLER BEACH. OTHER WATERSPOUTS OFFSHORE MAY MOVE OVER THE COASTAL AREA OVER THE NEXT 30 MINUTES. THIS TORNADO WAS LOCATED NEAR FLAGLER BEACH. THIS TORNADO WAS MOVING SLOWLY WEST. LAT...LON 2949 8100 2960 8115 2957 8122 2943 8117 $$ SANDRIK
000 WWUS52 KJAX 221709 SVSJAX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 106 PM EDT SUN JUL 22 2007 FLC035-221730- /O.CON.KJAX.TO.W.0023.000000T0000Z-070722T1730Z/ FLAGLER FL- 106 PM EDT SUN JUL 22 2007 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 130 PM EDT FOR EASTERN FLAGLER COUNTY... AT 100 PM EDT...FLAGLER COUNTY EMA REPORTS THAT THE SECOND WATER SPOUT DISSIPATED OFFSHORE BEFORE REACHING COAST. DAMAGE TO BUSINESSES IS REPORTED FROM THE SOUTH 2ND STREET AREA. ADDITIONAL WATER SPOUT LANDFALLS AND BRIEF TORNADOES AREA POSSIBLE IN THE FLAGLER BEACH AREA THROUGH 130 PM. LAT...LON 2949 8100 2960 8115 2957 8122 2943 8117 $$ SANDRIK
000 WWUS52 KJAX 221717 SVSJAX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 117 PM EDT SUN JUL 22 2007 FLC035-221730- /O.CON.KJAX.TO.W.0023.000000T0000Z-070722T1730Z/ FLAGLER FL- 117 PM EDT SUN JUL 22 2007 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 130 PM EDT FOR EASTERN FLAGLER COUNTY... AT 112 PM EDT...FLAGLER COUNTY EMA REPORTS STRONG ROTATION ONE MILE WEST OF FLAGLER BEACH AND IT IS POSSIBLE A BRIEF TOUCHDOWN COULD OCCUR BETWEEN FLAGLER BEACH AND INTERSTATE 95. THE THREAT OF ADDITIONAL WATER SPOUTS MOVING ONSHORE APPEARS TO BE DIMINISHING. LAT...LON 2949 8100 2960 8115 2957 8122 2943 8117 $$ SANDRIK
000 WWUS52 KJAX 221731 SVSJAX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 130 PM EDT SUN JUL 22 2007 FLC035-221740- /O.EXP.KJAX.TO.W.0023.000000T0000Z-070722T1730Z/ FLAGLER FL- 130 PM EDT SUN JUL 22 2007 ...THE TORNADO WARNING FOR EASTERN FLAGLER COUNTY EXPIRES AT 130 PM EDT... RADAR INDICATES THE STORM WHICH PRODUCED THE WATER SPOUTS AND TORNADO HAS MOVED INLAND AND WEAKENED. ALTHOUGH THE WARNING IS NO LONGER IN EFFECT...HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. LAT...LON 2949 8100 2960 8115 2957 8122 2943 8117 $$ SANDRIK
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this tornado warning went out at Jul 22, 10:40 AM EDT, 2 hours 14 minutes earlier.
Area forecast discussion, Jul 22, 10:40 AM EDT, 2 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1040 AM EDT SUN JUL 22 2007
.UPDATE...HAVE ELECTED TO ISSUE A FLOOD WATCH FOR THE NORTHEAST
FLORIDA COASTAL COUNTIES...AS WELL AS CLAY AND PUTNAM COUNTIES.
THE BROAD-DIFFUSE COLD FRONT (AND OTHER ASSORTED BOUNDARIES FROM
LAST NIGHT) SHOULD PROVIDE A FOCUSING MECH FOR THE NORTHEASTERLY FLOW
COMING IN OFF THE ATLANTIC...COLD AIR ALOFT (500 MB TEMP -10C) AND A
10 TO 15 KNOT WESTERLY RETURN FLOW ALOFT (ABOVE 13-14 KFT ON THE
KJAX VAD WIND PROFILE) IS A CLEAR DANGER SIGN FOR TRAIN ECHOING
OVER THE COASTAL AREAS OF NORTHEAST FLORIDA. ADDITIONALLY HAVE
ALREADY SEEN SPEED CONVERGENT LINES SETTING UP OVER OUR COASTAL
WATERS AS WELL AS PORTIONS OF DUVAL AND NASSAU COUNTIES EARLY THIS
MORNING AND THAT USUALLY DOES NOT BODE WELL FOR THE AFTERNOON.
BOTTOM LINE HAVE SEEN THIS SEVERAL TIMES BEFORE AND I WOULD RATHER
ISSUE THE WATCH AND BE WRONG THAN SIT ON IT AND BE BEHIND THE
POWER CURVE IF THE TRAIN ECHOING INDEED OCCURS. SANDRIK
.SHORT TERM...AN UNSEASONABLY STRONG UPPER TROUGH BLANKETS THE ERN
U.S. TEMPS AT 500 MB CONTINUE ARND -10C INCREASING CHANCES FOR
LARGE HAIL TSTMS. SATELLITE PICS AND RADAR SHOW AXIS OF A
SHORTWAVE TROUGH STRETCHES THRU OUR GA OFFSHORE WATERS TO CEDAR
KEY. A RIBBON OF PVA IS SPAWNING TSTMS ON THE SE SIDE OF THE AXIS.
MOST STORMS ARE OVER GULF AND ATLANTIC WATERS BUT WILL BEGIN
FILLING IN THE LAND AREAS THIS MORNING. ANOTHER DISTURBANCE (PVA)
CURRENTLY OVER N GA WILL DRIFT SOUTH AFFECTING OUR GA ZONES BY
LATE AFTN. HOWEVER WATER VAPOR SHOWS CONSIDERABLE DRIER AIR AT
MID/HI LEVELS IN ATMOSPHERE AND COVERAGE IS EXPECTED TO BE LOWER
IN THE NORTH PORTION. BEST COVERAGE WILL BE SOUTH OF I-10 WHERE
PWATS ARE HIGHER.
&&
.AVIATION...HEAVY RAINS MOVING INTO JAX AREA WILL LOWER VSBY TO
IFR AND OCCASIONALLY LOWER. VSBY WILL BE MAINLY MVFR. ELSEWHERE
VFR CONDS WILL CONTINUE UNTIL TSTMS AFFECT TAF SITES IN AFTN.
&&
.MARINE...SCEC WILL CONTINUE FOR OFFSHORE WATERS WHERE EAST WINDS
ARE 15 TO 20 KT. SEAS HAVE BEEN BUILDING AND SABSOON TOWER R2 IS
CURRENTLY RUNNING 6 FT.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 89 66 91 67 / 30 0 10 0
SSI 85 73 85 75 / 30 0 10 0
JAX 87 68 88 70 / 50 0 20 10
SGJ 84 73 84 73 / 60 20 20 20
GNV 86 68 88 69 / 60 20 40 20
OCF 86 69 88 70 / 70 30 50 30
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...FLOOD WATCH THROUGH THIS EVENING FOR CLAY-DUVAL-FLAGLER-NASSAU-
PUTNAM-ST JOHNS.
GA...NONE.
AM...NONE.
&&
SANDRIK/TRABERT/WALKERHazardous weather outlook, Jul 22, 10:35 AM EDT, 2 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1035 AM EDT SUN JUL 22 2007 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-231000- ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY- CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE- COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)- GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM- ST JOHNS-SUWANNEE-UNION-WARE-WAYNE- 1035 AM EDT SUN JUL 22 2007 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ...FLOOD WATCH IN EFFECT FOR PORTIONS OF NORTHEAST FLORIDA... ...SCATTERED STRONG TO SEVERE THUNDERSTORMS POSSIBLE TODAY... ...MODERATE RISK OF RIP CURRENTS AT AREA BEACHES... A MOIST LOW LEVEL NORTHEASTERLY FLOW WILL PRODUCE BANDS OF SHOWERS OR THUNDERSTORMS COMING ONSHORE. THESE SHOWERS WILL BRING HEAVY RAINFALL AND AN INCREASED RISK OF LOCALIZED FLOODING FOR COUNTIES NEAR THE COAST OF NORTHEAST FLORIDA. SEE THE FLOOD WATCH FOR MORE INFORMATION. AN UNSEASONABLY STRONG UPPER TROUGH...UPPER LEVEL DISTURBANCES...AND A WEAK STATIONARY FRONT WILL COMBINE TO BRING SCATTERED STRONG TO SEVERE THUNDERSTORMS TO THE AREA TODAY. THE GREATEST THREATS FROM THESE STORMS WILL BE LARGE HAIL AND DAMAGING WIND GUSTS. THE GREATEST COVERAGE OF STORMS WILL BE SOUTHEAST OF A SAINT SIMONS ISLAND TO LAKE CITY LINE. INCREASING NORTHEAST WINDS AND SEAS WILL LEAD TO A MODERATE RISK OF RIP CURRENTS AT AREA BEACHES TODAY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED EACH AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTERS ACTIVATION MAY BE REQUIRED BY AFTERNOON. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX. CARROLL/TRABERT
In the hours before
Local storm report, Jul 22, 11:56 AM EDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1156 AM EDT SUN JUL 22 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1152 AM HAIL HARRIETTS BLUFF 30.87N 81.59W
07/22/2007 E0.25 INCH CAMDEN GA PUBLIC
HEAVY RAIN REPORTED
&&
AWALKERSpecial weather statement, Jul 22, 12:14 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 1214 PM EDT SUN JUL 22 2007 FLZ037-221700- PUTNAM- 1214 PM EDT SUN JUL 22 2007 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR PUTNAM COUNTY FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 100 PM EDT... AT 1214 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS CENTERED 3 MILES SOUTHEAST OF FLORAHOME...OR 6 MILES NORTH OF INTERLACHEN...MOVING SOUTH AT 10 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND FLORAHOME...CARRAWAY... HOLLISTER...MANNVILLE...INTERLACHEN AND JOHNSON THROUGH 100 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. TRABERT
Special weather statement, Jul 22, 12:32 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 1232 PM EDT SUN JUL 22 2007 GAZ165-166-221730- COASTAL CAMDEN-INLAND CAMDEN- 1232 PM EDT SUN JUL 22 2007 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CAMDEN COUNTY FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 130 PM EDT... AT 1232 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS CENTERED 6 MILES SOUTHWEST OF DOVER BLUFF...OR 9 MILES WEST OF HIGH POINT...MOVING NORTH AT 5 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND DOVER BLUFF AND WAVERLY THROUGH 130 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. TRABERT
Special weather statement, Jul 22, 12:41 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 1241 PM EDT SUN JUL 22 2007 FLZ038-221715- FLAGLER- 1241 PM EDT SUN JUL 22 2007 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR FLAGLER COUNTY FOR STRONG WINDS AND FUNNEL CLOUDS VALID UNTIL 115 PM EDT... AT 1241 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CENTERED OVER PALM COUST AND BUNNELL...MOVING SOUTHWEST AT 5 MPH. THIS THUNDERSTORM WILL ALSO AFFECT AREAS AROUND ESPANOLA AND ANDALUSIA THROUGH 115 PM EDT. GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. SPOOTERS HAVE INDICATED WEAK ROTATION WITHIN THIS STORM WITH POSSIBLE FUNNEL CLOUDS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. SANDRIK
Local storm report, Jul 22, 12:45 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1245 PM EDT SUN JUL 22 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1240 PM WATER SPOUT E FLAGLER BEACH 29.47N 81.13W
07/22/2007 FLAGLER FL EMERGENCY MNGR
SEVERAL REPORTS OF A WATERSPOUT JUST EAST OF FLAGLER
BEACH. ADDITIONAL REPORTS OF LOW LEVEL ROTATION NEAR PALM
COAST AND BUNNELL.
&&
SANDRIKLocal storm report, Jul 22, 12:50 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1250 PM EDT SUN JUL 22 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1248 PM WATER SPOUT FLAGLER BEACH 29.47N 81.13W
07/22/2007 FLAGLER FL EMERGENCY MNGR
NORTH 8TH SREET ALONG THE OCEANFRONT. WEAK WATER SPOUT
ALONG THE BEACH...WATER SPOUTS ARE NOT MOVING INLAND NOR
HAS ANY DAMAGE OCCURRED. EVENT IS ONGOING.
&&
SANDRIKThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 8:30 PM EDT | Severe Thunderstorm Warning | JAX | Alachua, Columbia, Gilchrist | 45 min |
| Jul 21, 8:40 PM EDT | Special Marine Warning | JAX | 2 hr | |
| Jul 22, 10:16 AM EDT | Flood Watch | JAX | Flagler, Nassau | 5 hr |
| Jul 22, 12:38 PM EDT | Special Marine Warning | JAX | 37 min |
Nearby
Tornado Warnings in Florida, 2007Every tornado warning in 2007Tornadoes in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.